σ-Restricted growth functions and p,q-stirling numbers

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

The restricted growth functions are known to encode set partitions. They are words whose subword of leftmost occurrences is the identity permutation. We generalize the notion of restricted growth function by considering words whose subword of leftmost occurrences is a fixed general permutation. We prove a natural generalization of results of Wachs and White which state that the enumerators for the joint distribution of two pairs of inversion like statistics on restricted growth functions are the p, q-Stirling numbers.

Original languageEnglish (US)
Pages (from-to)470-480
Number of pages11
JournalJournal of Combinatorial Theory, Series A
Volume68
Issue number2
DOIs
StatePublished - Nov 1994

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'σ-Restricted growth functions and p,q-stirling numbers'. Together they form a unique fingerprint.

Cite this